# SDR C2XA02IA182

- Difficulty date: August 25, 2002
- Submitted: August 28, 2002
- Operation: Air carrier
- Aircraft: N99838
- Make and model: Aerosp ATR 42-320
- Aircraft serial: 259
- Engine: Pwa PW121
- Engine time: 25,296 hours, 27,758 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW121
- Part serial: 120813
- Condition: Smoke
- Part time: 25,296 hours, 27,758 cycles
- Stage of operation: TO
- Nature of condition: B, J
- Precautionary procedure: C

## Discrepancy

During takeoff the crew noticed a smoke smell in the cockpit and aborted takeoff. A smoke warning illuminated after aborting the takeoff. The aircraft returned to the gate without incident. Maintenance inspected the aircraft and found the source of smoke to be coming from the #1 engine. The affected engine was removed and replaced and the aircraft was approved for return to service.
